Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Dodge City, KS

February 16, 201314 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Feb 16, 2013, 3:03 PM CST for 14 counties in Kansas. It took effect at Feb 17, 2013, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2013, 3:03 PM CST (21:03 UTC)
In effect from
Feb 17, 2013, 12:00 PM CST
Expired
Feb 17, 2013, 6:11 PM CST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWUS83 KDDC 162103
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
303 PM CST SAT FEB 16 2013

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON...

.SUNDAY AFTERNOON IS FORECAST TO BE A VERY WARM DAY AHEAD OF AN
APPROACHING UPPER LEVEL TROUGH. A PRESSURE GRADIENT WILL EXIST
AHEAD OF A LEE TROUGH WHICH WILL ALLOW WINDS TO INCREASE OUT OF
THE SOUTH TO SOUTHWEST. THE WARM AND WINDY CONDITIONS WILL LEAD
TO A HIGH FIRE WEATHER RISK DURING THE AFTERNOON HOURS.

KSZ043-061>063-074>076-084>086-170515-
/O.UPG.KDDC.FW.A.0001.130217T1800Z-130218T0100Z/
/O.NEW.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
303 PM CST SAT FEB 16 2013 /203 PM MST SAT FEB 16 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM
CST /6 PM MST/ SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY 
FOR FAR SOUTHWEST AND WEST CENTRAL KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE 
  WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND 
  FIRE WEATHER ZONE 086 SEWARD.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON HOURS SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ044-077-170515-
/O.NEW.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
LANE-GRAY-
303 PM CST SAT FEB 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR 
GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST 
AND WEST CENTRAL KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY WHICH IS IN 
EFFECT FROM NOON TO 7 PM CST SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 044 LANE AND FIRE WEATHER 
  ZONE 077 GRAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON SUNDAY

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ030-031-045-046-064-078-087-088-170515-
/O.NEW.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-FORD-MEADE-CLARK-
303 PM CST SAT FEB 16 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY 
FOR SOUTHWEST AND WEST CENTRAL KANSAS

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY
...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER 
  ZONE 046 RUSH...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER 
  ZONE 078 FORD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER 
  ZONE 088 CLARK.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON SUNDAY

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

42
4 follow-up statements
732 
WWUS83 KDDC 170519
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 PM CST SAT FEB 16 2013

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON...

.SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY SUNDAY
AFTERNOON. IN ADDITION...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO
FALL DURING THE AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 60S
TO AROUND 70. THE WARM AND WINDY CONDITIONS WILL LEAD TO A HIGH
FIRE WEATHER RISK DURING THE AFTERNOON HOURS.

KSZ043-044-061>063-074>077-084>086-171115-
/O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
1119 PM CST SAT FEB 16 2013 /1019 PM MST SAT FEB 16 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TO 7 PM CST /6 PM MST/ SUNDAY FOR GUSTY WINDS AND VERY LOW
RELATIVE HUMIDITY FOR FAR SOUTHWEST AND WEST CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE 
  WEATHER ZONE 086 SEWARD.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...MID TO LATE AFTERNOON HOURS SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE UPPER 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ030-031-045-046-064-078-087-088-171115-
/O.CON.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-FORD-MEADE-CLARK-
1119 PM CST SAT FEB 16 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE
HUMIDITY FOR SOUTHWEST AND WEST CENTRAL KANSAS  THE NATIONAL
WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR
GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER 
  ZONE 046 RUSH...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER 
  ZONE 078 FORD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER 
  ZONE 088 CLARK.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...MID TO LATE AFTERNOON SUNDAY

* RELATIVE HUMIDITY...FALLING TO AROUND 15 PERCENT.

* TEMPERATURES...IN THE UPPER 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
119 
WWUS83 KDDC 171007
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
407 AM CST SUN FEB 17 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.SOUTH TO SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY LEVELS
ARE EXPECTED THIS AFTERNOON. THE WARM AND BREEZY CONDITIONS WILL 
LEAD TO CRITICAL FIRE WEATHER RISK DURING THE AFTERNOON HOURS,
GNERALLY ALONG AND WEST OF A LINE FROM WAKEENEY TO LIBERAL.

KSZ031-046-064-078-087-088-171115-
/O.CAN.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/
ELLIS-RUSH-HODGEMAN-FORD-MEADE-CLARK-
407 AM CST SUN FEB 17 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

KSZ030-045-171815-
/O.UPG.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/
/O.EXA.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
TREGO-NESS-
407 AM CST SUN FEB 17 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS 
IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO AND FIRE WEATHER 
  ZONE 045 NESS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON SUNDAY

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ043-044-061>063-074>077-084>086-171815-
/O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
407 AM CST SUN FEB 17 2013 /307 AM MST SUN FEB 17 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE 
  WEATHER ZONE 086 SEWARD.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON HOURS SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
374 
WWUS83 KDDC 171747
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1147 AM CST SUN FEB 17 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.SOUTH TO SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY LEVELS
ARE EXPECTED THIS AFTERNOON. THE WARM AND BREEZY CONDITIONS WILL
LEAD TO CRITICAL FIRE WEATHER RISK DURING THE AFTERNOON HOURS...
GENERALLY ALONG AND WEST OF A LINE FROM WAKEENEY TO LIBERAL.

KSZ030-043>045-061>063-074>077-084>086-180100-
/O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-GRAY-MORTON-STEVENS-SEWARD-
1147 AM CST SUN FEB 17 2013 /1047 AM MST SUN FEB 17 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER 
  ZONE 045 NESS...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE 
  WEATHER ZONE 086 SEWARD.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...MID TO LATE AFTERNOON SUNDAY

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY 
  OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

42
296 
WWUS83 KDDC 180011
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
611 PM CST SUN FEB 17 2013

KSZ030-043>045-061>063-074>077-084>086-180115-
/O.CAN.KDDC.FW.W.0001.000000T0000Z-130218T0100Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-GRAY-MORTON-STEVENS-SEWARD-
611 PM CST SUN FEB 17 2013 /511 PM MST SUN FEB 17 2013/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF WEST CENTRAL AND SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING.

WINDS HAVE DIMINISHED TO 5 TO 15 MPH LATE THIS AFTERNOON...WHICH
HAS DIMINISHED THE THREAT FOR WILDFIRES.

$$

GERARD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 16, 3:02 PM CST, 1 minute earlier.

Area forecast discussion, Feb 16, 3:02 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
302 PM CST SAT FEB 16 2013

...UPDATED SHORT AND LONG TERM SECTIONS...

.SYNOPSIS...
ISSUED AT 1000 AM CST SAT FEB 16 2013

THE 12Z UPPER AIR ANALYSIS DEPICTS A MID TO UPPER LEVEL LONG WAVE
TROUGH LOCATED ACROSS THE EASTERN CONUS WITH A MID TO UPPER LEVEL
RIDGE OF HIGH PRESSURE OVER THE WESTERN CONUS. THIS PLACES WESTERN
KANSAS UNDER NORTHWEST FLOW ALOFT. FARTHER WEST, ANOTHER MID TO
UPPER LEVEL TROUGH IS LOCATED ACROSS THE EASTERN PACIFIC OCEAN
AND IS ANTICIPATED TO INFLUENCE THE NORTHERN PLAINS AT THE
BEGINNING OF THE WEEK. MID LEVELS OF THE ATMOSPHERE HAVE BECAME
SATURATED ACROSS NEBRASKA, NORTHERN KANSAS, AND CENTRAL KANSAS
THIS MORNING ALLOWING PARTLY TO MOSTLY CLOUDY SKIES TO BE
OBSERVED. MOSTLY CLEAR SKIES ARE OBSERVED ELSEWHERE. TOWARDS THE
SURFACE, A RIDGE OF HIGH PRESSURE EXTENDS NORTHWARD FROM THE
SOUTHERN PLAINS TO THE UPPER MISSISSIPPI VALLEY WITH A TROUGH OF
LOW PRESSURE EXTENDING SOUTHWARD FROM THE NORTHERN PLAINS DOWN TO
EASTERN NEW MEXICO. WINDS THIS MORNING ARE FROM THE SOUTHWEST AT
10 TO 15 MPH ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH WESTERLY
WINDS AT 15 TO 20 MPH WITH GUSTS ACROSS SOUTHWEST AND WEST CENTRAL
KANSAS KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 300 PM CST SAT FEB 16 2013

A MID TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO SHIFT
EASTWARD ACROSS THE ROCKIES TONIGHT AND INTO THE PLAINS TOMORROW.
MEANWHILE, AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE PACIFIC
NORTHWEST TONIGHT, NORTHERN ROCKIES TOMORROW, THEN INTO THE NORTHERN
PLAINS TOMORROW NIGHT. TOWARDS THE SURFACE, A RIDGE OF HIGH PRESSURE
CURRENTLY OVER THE PLAINS WILL SHIFT EASTWARD INTO THE MISSISSIPPI
VALLEY TONIGHT THEN INTO THE SOUTHEAST UNITED STATES TOMORROW.
WESTERN KANSAS WILL BE ON THE BACK SIDE OF A WEAK TROUGH THIS
EVENING ALLOWING  NORTHWEST WINDS TO BE OBSERVED. WINDS THEN BECOME
LIGHT AND VARIABLE TONIGHT AS A WEAK AREA OF HIGH PRESSURE BUILDS
INTO THE AREA. WINDS SHIFT BACK TO THE SOUTHWEST TOMORROW AS LEE
TROUGHING REDEVELOPS ACROSS EASTERN COLORADO. WINDY CONDITIONS ARE
LIKELY TOMORROW AFTERNOON AS THE ATMOSPHERE MIXES AND THE PRESSURE
GRADIENT TIGHTENS. RELATIVE HUMIDITIES WILL ALSO BE LOW IN THE
AFTERNOON INCREASING FIRE DANGER THREAT. THERE IS A RED FLAG WARNING
ISSUED FOR THE THREE WESTERN ROWS OF COUNTIES WITH A FIRE WATCH THE
NEXT TWO ROWS OF COUNTIES EAST. THE ATMOSPHERIC COLUMN WILL BE
FAIRLY DRY THROUGHOUT THE SHORT TERM PERIOD BRINGING MOSTLY CLEAR
SKIES AND DRY CONDITIONS TO SOUTHWEST KANSAS. LOWS TONIGHT ARE
FORECASTED TO RANGE FROM THE LOWER 20S ACROSS WEST CENTRAL KANSAS
AND THE KS/CO BORDER TO UPPER 20S AND AROUND 30 DEGREES ELSEWHERE.
THE WARMEST TEMPERATURES OF THE WEEK WILL BE FELT TOMORROW WITH
HIGHS REACHING TO THE MID AND UPPER 60S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 300 PM CST SAT FEB 16 2013

AN UPPER LEVEL TROUGH WILL MOVE FROM THE PACIFIC NORTHWEST INTO THE
CENTRAL ROCKIES SUNDAY NIGHT. AS THIS NEXT SYSTEM MOVES OUT INTO THE
PLAINS ON MONDAY A COLD FRONT WILL MOVE ACROSS KANSAS AND OKLAHOMA
INTO NORTH TEXAS. AT THIS TIME THE BETTER LOW LEVEL MOISTURE RETURN
APPEARS TO BE SHUNTED EAST, HOWEVER SOME MID LEVEL MOISTURE WILL
ACCOMPANY THE 700MB BAROCLINIC ZONE AS IT CROSSES WESTERN KANSAS
DURING THE DAY ON MONDAY. BASED ON MODEL SOUNDINGS ON MONDAY WILL
FAVOR INCREASING CLOUDS BUT GIVEN THE DRY AIR FORECAST IN THE LOWER
LEVELS WILL HOLD OFF INTRODUCING SPRINKLES AT THIS TIME. 850MB
TEMPERATURES AT 00Z TUESDAY ARE EXPECTED TO RANGE FROM NEAR -1C
AROUND INTERSTATE 70 TO +4C IN EXTREME SOUTHWEST KANSAS. USING THESE
850MB TEMPERATURES AS A GUIDE FOR HIGHS ON MONDAY WILL CONTINUE TO
FAVOR THE PREVIOUS FORECAST WITH TEMPERATURES RANGING FROM THE MID
40S TO LOWER 50S.

UPPER LEVEL SHORTWAVE RIDGE WILL BUILD ACROSS THE CENTRAL HIGH
PLAINS ON TUESDAY AS OUR NEXT UPPER LEVEL STORM SYSTEM MOVES SOUTH
ALONG THE CALIFORNIA COAST. SOUTHEASTERLY FLOW WILL INCREASE DURING
THE DAY ACROSS WESTERN KANSAS AND BY 00Z WEDNESDAY THE 850MB
TEMPERATURES ARE FORECAST TO RANGE FROM -1C NEAR INTERSTATE 70 TO
+7C IN EXTREME SOUTHWEST KANSAS. BASED ON THESE MIX DOWN TEMPERATURES
WILL KEEP HIGHS ON TUESDAY IN NORTH CENTRAL KANSAS SIMILAR TO THOSE
ON MONDAY WHILE HIGHS FURTHER SOUTH ARE EXPECTED TO WARM INTO THE
LOWER 50S.

TUESDAY NIGHT INTO WEDNESDAY THE SURFACE PRESSURES WILL CONTINUE TO
DEEPEN ALONG THE LEE OF THE ROCKIES AS THE CALIFORNIA UPPER LEVEL
LOW MOVES SOUTHEAST/EAST ACROSS SOUTHERN ARIZONA. BOTH THE GFS AND
ECMWF INDICATE LOW LEVEL WARM AIR ADVECTION AND MOISTURE ADVECTION
WILL BEGIN TO IMPROVE ACROSS WESTERN KANSAS DURING THE DAY, HOWEVER
THE GFS WAS MORE AGGRESSIVE IN HOW QUICKLY THE LOWER LEVELS WILL
SATURATE. AT THIS TIME CONFIDENCE IS NOT HIGH ON TIMING OF THE
INCREASING MOISTURE AND PRECIPITATION CHANCES ON WEDNESDAY SO HAVE
DECIDED TO STAY CLOSE TO THE PREVIOUS FORECAST. PRECIPITATION TYPE
WILL BE LITTLE TRICKY ON WEDNESDAY DEPENDING ON MUCH WARMING WILL
OCCUR FROM THE 30KT TO 45KT SOUTHERLY WINDS THAT ARE FORECAST TO
DEVELOP DURING THE DAY IN THE 900MB TO 800MB LEVEL. BASED ON 00Z
THURSDAY MODEL SOUNDINGS IN THE HAYS AREA...BOTH ECMWF AND GFS
SUGGESTS LIGHT SNOW OR A COLD RAIN WILL BE POSSIBLE BY LATE
WEDNESDAY. FURTHER SOUTHWEST ALONG A SURFACE BOUNDARY THAT WILL
EXTEND FROM AN AREA OF LOW PRESSURE OVER SOUTHEAST COLORADO INTO THE
PANHANDLE OF TEXAS THERE WILL BE CHANCE FOR RAIN SHOWERS AND
THUNDERSTORMS. THE 0-6KM SHEAR AT 00Z THURSDAY IS FORECAST TO BE
GREATER THAN 60KTS AND MOST UNSTABLE CAPES ARE EXPECTED TO BE LESS
THAN 200J/KG.

ON WEDNESDAY NIGHT THE UPPER LOW WILL LIFT NORTHEAST FROM NEW MEXICO
INTO WESTERN KANSAS. THE LOW LEVEL MOISTURE AHEAD OF THE SURFACE
BOUNDARY WILL MOVE EAST TOWARDS CENTRAL KANSAS BY THURSDAY MORNING
AS AN AREA OF LOW PRESSURE AT THE SURFACE DEEPENS OVER WESTERN
KANSAS. MODEL SOUNDINGS STILL SUPPORTING MAINLY RAIN ACROSS SOUTH
CENTRAL KANSAS. FURTHER NORTHWEST THE ATMOSPHERE WILL BEGIN TO COOL
AS COLD AIR ADVECTION DEVELOPS WEST OF OUR SURFACE LOW. WITH
MOISTURE PRESENT AND COOLING LOW LEVEL TEMPERATURES ACROSS WESTERN
KANSAS THERE WILL BE A CHANCE FOR THE RAIN TO CHANGE OVER TO SNOW
BEFORE ENDING. IT IS STILL TO EARLY TO DETERMINE JUST HOW MUCH SNOW
WILL FALL GIVEN THE DIFFERENCES IN THE EXACT TRACK OF THE UPPER LOW
AND TIMING OF THE RAIN TO SNOW CHANGE OVER.

A RIDGE OF HIGH PRESSURE AT THE SURFACE WILL BUILD INTO WESTERN
KANSAS THURSDAY EVENING. BOTH THE ECMWF AND GFS TO VARIOUS DEGREES
INDICATED SOME CLEARING SKIES THURSDAY NIGHT AS THE GUSTY NORTHWEST
WINDS SUBSIDE. GIVEN THE DECREASING WINDS, CLEARING SKIES AND SINGLE
DIGIT DEWPOINTS WILL KEEP OVERNIGHT LOWS MAINLY IN THE TEENS. IF WE
DO END UP WITH SOME MEASURABLE SNOWFALL NEAR INTERSTATE 70 THEN LOWS
COULD BE SEVERAL DEGREES COOLER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1125 AM CST SAT FEB 16 2013

VFR CONDITIONS WILL PREVAIL TODAY WITH MOSTLY CLEAR SKIES. A
TROUGH OF LOW PRESSURE WILL MOVE THROUGH WESTERN KANSAS THIS
AFTERNOON SHIFTING WESTERLY WINDS TO THE NORTHWEST THIS AFTERNOON.
SUSTAINED WINDS OF 15 TO 20 KNOTS WILL BE OBSERVED WITH SOME GUSTS
AROUND 25 KNOTS. WINDS THEN BECOME LIGHT AND VARIABLE THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  29  68  31  48 /   0   0   0   0
GCK  27  68  29  46 /   0   0   0  10
EHA  24  68  30  47 /   0   0   0  10
LBL  27  69  31  49 /   0   0   0  10
HYS  23  68  31  47 /   0   0   0   0
P28  30  67  35  53 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ030-031-045-046-064-078-087-088.

RED FLAG WARNING FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM
MST/ SUNDAY FOR KSZ043-044-061>063-074>077-084>086.

&&

SYNOPSIS...HOVORKA_42
SHORT TERM...HOVORKA_42
LONG TERM...BURGERT
AVIATION...HOVORKA_42
Hazardous weather outlook, Feb 16, 3:03 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
303 PM CST SAT FEB 16 2013

KSZ030-031-043>046-061>066-074>081-084>090-172115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
303 PM CST SAT FEB 16 2013 /203 PM MST SAT FEB 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RED FLAG WARNING IS IN EFFECT FOR AREAS WEST OF HIGHWAY 83 FOR
SUNDAY AFTERNOON. SEE LATEST FIRE WEATHER MESSAGES FOR MORE
DETAILS.

A FIRE WEATHER WATCH IS IN EFFECT FARTHER EAST FROM HAYS TO
ASHLAND FOR SUNDAY AFTERNOON. SEE LATEST FIRE WEATHER MESSAGES FOR
MORE DETAILS.

LOOKING AHEAD TO NEXT WEEK...A SIGNIFICANT STORM WILL DEVELOP
ACROSS THE ROCKIES AND HIGH PLAINS AROUND THE MIDDLE OF THE WEEK.
THIS STORM IS EXPECTED TO BRING WIDESPREAD PRECIPITATION TO
WESTERN KANSAS...PERHAPS INCLUDING ALL PRECIPITATION TYPES FROM
RAIN TO FREEZING RAIN TO SNOW. THERE IS STILL QUITE A BIT OF
UNCERTAINTY IN THE TRACK OF THIS STORM...AND THE TRACK OF THE
UPPER LEVEL LOW WILL DETERMINE WHO WILL RECEIVE THE MOST
PRECIPITATION AND WHAT TYPE THE DOMINANT PRECIPITATION WILL BE. AT
THIS TIME...THE MOST PROBABLE LOCATION FOR HIGH IMPACT WINTER
WEATHER WILL BE NORTH OF HIGHWAY 96 LATE WEDNESDAY INTO THURSDAY.
STAY TUNED TO UPDATED FORECAST INFORMATION CONCERNING THIS
DEVELOPING WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

42

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:11 AM CSTFire Weather WatchDDCFinney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more11 hr
Feb 16, 3:03 PM CSTFire Weather WatchDDCClark, Ellis, Ford, Hodgeman, Meade, Ness and 2 more13 hr

Nearby

Red Flag Warnings in Kansas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.